How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31329
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

When i stand up i get dizzy...... but when i sit down im fine.....

Resolved Question:

When i stand up i get dizzy...... but when i sit down im fine..... What could this be?
Submitted: 5 years ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 5 years ago.



Is this only on standing or change of any posture causes dizziness?

Are you on any medications?

Any ear issue?

Any significant past medical illness?

Since when is this dizziness?


Dr. Arun

Customer: replied 5 years ago.
Iam on actos diabetes medication blood pressure but i feel light headed an almost fall down
Expert:  Dr. Arun Phophalia replied 5 years ago.



There is a condition called as orthostatic hypotension or postural hypotension. In this change of posture especially from sitting to standing causes fall of blood pressure and that is responsible for the dizziness. The causes of it are;


1) Diabetes; autonomic nervous system which regulates our blood pressure is involved in long term diabetes and this causes the fall in blood pressure in changing posture. This is called as autonomic neuropathy.

2) Medication; Your medication for blood pressure may start giving this side effect.

3) Some heart related conditions.

4) Deficiency of fluids in body.


Following would be advised;

1) Lifestyle modifications, such as avoiding sudden postural changes
2) Sitting on the edge of the bed for 5 minutes before standing,
3) Calf muscle exercises,
4) Drinking 2 liters of fluids per day,
5) Avoiding hot environments,
6) Raising the head of the bed to 15-20 degrees,
7) Elastic compression stockings
8) Medication can be the culprit and should be considered either reducing the dose or stopping it.
9) Medical treatment; fludrocortisone, midodrine, erythropoietin, and pyridostigmine.

You would also be advised following investigations;

a) blood urea
b) serum creatinine
c) glucose tolerance test
d) HbA1c,
e) complete blood count (CBC),
f) electrocardiography,
g) echocardiography,
h) magnetic resonance imaging of the head to rule out Multiple System Atrophy.

Please feel free for your follow up questions.

Dr. Arun

Dr. Arun Phophalia and 5 other Health Specialists are ready to help you